Profound recurrent thrombocytopenia due to linezolid in MDR
Thrombocytopenia caused by linezolid (LZD) is common, platelets typically reach normal levels 7 days after LZD withdrawal. However, recurrent profound thrombocytopenia due to LZD usage and a persistent profound drop in platelet count after LZD withdrawal have not been reported.

Published in the journal Medicine, the authors report a case of a 75-year-old woman, who presented with recurrent profound thrombocytopenia induced by LZD treatment for multidrug-resistant tuberculosis (MDR-TB).

Laboratory data and symptoms during and after LZD usage and reusage indicated severe thrombocytopenia. LZD was discontinued due to recurrent thrombocytopenia and the platelet count continued to drop for 9 days and returned to normal gradually 16 days after LZD withdrawal and supportive care including platelet transfusion.

There was no recurrence of thrombocytopenia during 10 months of follow-up during treatment for MDR-TB with a regimen without LZD.

Lessons to be learnt:-
• Recurrent profound thrombocytopenia can happen after several doses of LZD rechallenging.

• Therefore, reuse of LZD should be avoided after recovery from severe thrombocytopenia due to LZD.

Read more here: https://pxmd.co/eqH8o
K●●●●●●h P●●●●a and 10 others like this2 shares
Like
Comment
Share